MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number 510857
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Sepsis (2067); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: catheter, straight.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
End user reports an "unknown number of m14c catheters, unknown number of market units with unknown lot numbers of the same catheter over the last year when he has had 3 utis.Current market unit with lot #220303-1.Consumer is not sure if catheters are causing his utis, he said recently he has had about 3 in the past year.He has used the m14c for a very long time and confirms he has been using them all this year when his utis occurred.He said his condition of ms causes him to have a compromised immune system putting him further at risk for utis.He caths 4x a day for the past 20 yrs.His uti symptoms are cloudy urine and said his whole body systems due to ms are affected, overall doesn't feel well.He said he recently went to get his urine tested, as he has a standing order his md placed for him at the lab for ua and urine culture when he feels a uti coming on.Tomorrow is his last day of the antibiotic he is currently taking, name unknown, for a uti he was diagnosed with recently.He said the time prior to this he actually ended up admitted for 11 days in the hospital as he went into septic shock from a uti.He said this time he caught it in time." catheterization technique was examined with the end user.He said "he washes his hands but sometimes due to this ms has difficulty with hand coordination and sometimes catheter will become unsterile by touching a surface prior to insertion.He will still use anyway" end user was advised not to use in this case as this can place him at risk for uti as it becomes unsterile.End user also states he "cleanses his penis with soap and water but them sprays clorox on penis/ meatus.He then takes the catheter out of the packaging, places it on a paper towel and then squeezes lube on it from a tube of lubricant." end user was advised clorox can be very harsh on the glans and even if he pushes some into his bladder it can be very irritating.He said "he never thought it caused him any issues." end user was advised to change to an antibacterial wipe that is safe for skin and check with his md.He was also advised how removing the catheter from the packaging and placing it on a paper towel prior to insertion also ruins the sterility of the catheter and he should open the catheter packaging and apply the lubricant directly to the catheter while inside the sterile packaging.This case is for the uti with septic shock, lot number unknown.A separate case has been created to address the 2 other uti's.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15378709
Report Number1049092-2022-00367
Device Sequence Number5613703
Product Code EZD
UDI-Device Identifier00815947020086
UDI-Public00815947020086
Combination Product (Y/N)N
Initial Reporter StateMA
PMA/510(K) Number
K132500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number510857
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age78
Patient SexMale